Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diabetic and bipolar. Have tingling in toes, weak legs and dizziness. How Bipolar and multiple sclerosis affects?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I am new to ms. Meaning I have not been diagnosed. But I have been in the emergency room twice with in the last month. I have had three doctors tell me I need to see a neurologist, and I will this Wednesday. My question is how might bi-polar and MS affect me/ treatment?
bi-polar, type 2 diabetes, borderline high cholesterol. Seizure disorder. Recently, with in the past 6 weeks, I have developed tingling in my toes. Weakness in my legs, with my knees giving out. Extreme dizziness, speech problems.
Posted Sun, 14 Jul 2013 in Multiple Sclerosis
Answered by Dr. Srikanth Reddy 1 hour later
Thanks for using health care magic for posting your query.
The two illnesses, bipolar mood disorder (BMD) and Bipolar mood disorder has more to do with neurotransmitters and MS is more so related to development of plaques. Moreover the neurodeficits of both the illness are very different. Bipolar mood disorder is episodic whereas MS after some time will not be episodic.
Coming to your question directly, the treatment of BMD and MS can progress together. The only thing that may be needed is change in the dosage of MS drugs depending on which mood stabilizer you are on. MS can be diagnosed only with a good MRI scan. best of luck with your imaging.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor